Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

An Abelian theorem for a class of subharmonic functions


Author: Faruk F. Abi-Khuzam
Journal: Proc. Amer. Math. Soc. 67 (1977), 253-259
MSC: Primary 31A05; Secondary 30A64
MathSciNet review: 0460667
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if the Riesz-mass of a subharmonic function u, of finite order $ \lambda $, is distributed along a ray, then regular variation (with exponent $ \lambda $) of the mean value of $ u(r{e^{i\theta }})$ implies regular variation (with exponent $ \lambda $) of each of the $ {L_s}( - \pi ,\pi )$ means of $ u(r{e^{i\theta }})$. This result extends a known theorem of Edrei and Fuchs, but our method differs from theirs. In particular, for the case of integral orders we obtain the theorem for a much more general distribution of the Riesz-mass. A corollary, which appears to be new, on the deficiency of the value zero of entire functions with positive integral order, follows.


References [Enhancements On Off] (What's this?)

  • [1] Albert Edrei and W. H. J. Fuchs, Tauberian theorems for a class of meromorphic functions with negative zeros and positive poles, Contemporary Problems in Theory Anal. Functions (Internat. Conf., Erevann, 1965) Izdat. “Nauka”, Moscow, 1966, pp. 339–358. MR 0213561
  • [2] William Feller, An introduction to probability theory and its applications. Vol. II, John Wiley & Sons, Inc., New York-London-Sydney, 1966. MR 0210154
  • [3] Joseph Miles and Daniel F. Shea, An extremal problem in value-distribution theory, Quart. J. Math. Oxford Ser. (2) 24 (1973), 377–383. MR 0324041
  • [4] L. A. Rubel, A Fourier series method for entire functions, Duke Math. J. 30 (1963), 437–442. MR 0152651

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 31A05, 30A64

Retrieve articles in all journals with MSC: 31A05, 30A64


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0460667-6
Keywords: Riesz-mass, order of a subharmonic function, regular variation
Article copyright: © Copyright 1977 American Mathematical Society